Generic consistency of the break-point estimator under specification errors
Terence Tai Leung Chong
Econometrics Journal, 2003, vol. 6, issue 1, 167-192
Abstract:
This paper considers the asymptotic behavior of the break-point estimator when some or all of the variables in a structural-break model are misspecified. An obvious example is misspecifying a linear model as a log--log model. The results given here cover a large number of data transformations, including transformation of the independent variables, dependent variable and transformation of both variables at the same time. The true data generating process can be stationary or non-stationary. I establish a useful result that, under some relatively weak assumptions, the break point can always be consistently estimated regardless of how a structural-break model is misspecified. The asymptotic behavior of the SupWald test under model misspecification is studied. Simulations and empirical evidence are also provided. Copyright Royal Economic Society, 2003
Date: 2003
References: Add references at CitEc
Citations: View citations in EconPapers (20)
There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:ect:emjrnl:v:6:y:2003:i:1:p:167-192
Ordering information: This journal article can be ordered from
http://www.ectj.org
Access Statistics for this article
Econometrics Journal is currently edited by Richard J. Smith, Oliver Linton, Pierre Perron, Jaap Abbring and Marius Ooms
More articles in Econometrics Journal from Royal Economic Society Contact information at EDIRC.
Bibliographic data for series maintained by Wiley-Blackwell Digital Licensing () and Christopher F. Baum ().